A 41-year-old female asked:
I had a cortisone shot for a shoulder injury two weeks ago. in the meantime i developed acne and shingles. how long will the effects of the shot last and can i get my immune system stronger in any way?
1 doctor answer • 1 doctor weighed in
Infectious Disease 54 years experience
Shingles, acne: Corticosteroid ("cortisone") injected into a joint stays in the joint and has no effect on the immune system. Your acne and shingles are not due to the shot. If you haven't seen your doctor for the shingles, don't assume the diagnosis on your own. Valacyclovir or acyclovir will clear it up faster. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
60 viewsAnswered >2 years ago
Last updated Jul 18, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.